FINISH: Remembering the Discontinuation Syndrome
J Clin Psychiatry 1998;59(5):255-255 [letter]
© Copyright 2014 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Sir: The recent article by Schatzberg et al. helps physicians increase their awareness of the discontinuation syndrome that may occur when patients stop taking their antidepressants. It is now clear that many physicians are unaware of the existence of antidepressant withdrawal symptoms and that education is needed for both psychiatrists and family practice physicians. In order to improve recognition of the symptom clusters that constitute the discontinuation syndrome, I have introduced the mnemonic FINISH, indicating the symptoms that may occur when patients “finish” their course of antidepressants.